Hail, Chicot
- When
- May 16, 11:10 PM CST
- Where
- Chicot County, Dermott
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.517, -91.433
6 thunderstorm wind, 3 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 16, 9:00 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1000 PM CDT FRI MAY 16 2003 ON SATELLITE IMAGERY STRONG SOUTHERN STREAM SYSTEM CAUSING A LONG LINE OF STRONG THUNDERSTORMS FROM EAST TEXAS THROUGH THE ARKLATX THROUGH NORTHEAST ARKANSAS. SPC HAS REISSUED WATCH FOR NORTHERN MISSISSIPPI. ANOTHER WATCH MAY BE ISSUED WEST OF INTERSTATE 55 OVER CENTRAL MISSISSIPPI INTO NORTHEAST LOUISIANA AT MIDNIGHT. DONT EXPECT THE STORMS TO ENTER THE EASTERN END OF THE WATCH AREA AROUND ACKERMAN UNTIL THE PREDAWN HOURS. SO WILL WORD IN A FEW POSSIBLY SEVERE OVER NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI. EXPECT THE STORMS TO ENTER WESTERN MISSISSIPPI AROUND 5 AM. SO HAVE ADJUSTED TIMING OF MOST OF THE AREA TO BE MAINLY AFTER MIDNIGHT. THE REST OF FORECAST APPEARS TO BE ON TRACK. .JAN... AR...NONE LA...NONE MS...NONE 17
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 411 PM CDT FRI MAY 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT...GENERALLY TO THE NORTHWEST OF A LINE FROM RAYVILLE LOUISIANA...TO YAZOO CITY AND EUPORA MISSISSIPPI. FARTHER SOUTHEAST...ISOLATED SEVERE THUNDERSTORMS MAY OCCUR LATE TONIGHT...GENERALLY NORTHWEST OF A NATCHEZ...TO BRANDON...TO MACON LINE. DURING THE DAY SATURDAY...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL PROGRESS SLOWLY EASTWARD ACROSS THE SOUTHERN PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY REGION THIS WEEKEND. THE SYSTEM WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS...TO PRODUCE NUMEROUS THUNDERSTORMS BEGINNING LATER TONIGHT OVER NORTHWEST PORTIONS OF THE OUTLOOK AREA...GRADUALLY SPREADING OVER THE ENTIRE OUTLOOK AREA SATURDAY. STRONG WINDS IN THE LOW AND MID LEVELS OF THE ATMOSPHERE WILL ALLOW THUNDERSTORMS TO BECOME SEVERE...WITH THE POTENTIAL FOR ISOLATED TORNADOES...DAMAGING WIND GUSTS TO 70 MPH...AND LARGE HAIL TO THE SIZE OF QUARTERS. ...FLOODING... WITH THE VERY MOIST AIRMASS IN PLACE...THERE WILL BE A POTENTIAL FOR THUNDERSTORMS WITH VERY HEAVY RAIN...ESPECIALLY OVER THE AREA ALONG AND NORTHWEST OF A LINE FROM NATCHEZ TO MACON. PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS MAY OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE... THE SEVERE WEATHER POTENTIAL MAY CONTINUE INTO SATURDAY EVENING OVER THE EASTERN HALF OF THE OUTLOOK AREA...ESPECIALLY IN AREAS ALONG AND EAST OF INTERSTATE 55. HOWEVER...IT IS EXPECTED THAT THE UPPER LEVEL LOW PRESSURE SYSTEM WILL WEAKEN AND THE SEVERE WEATHER RISK SHOULD GRADUALLY WANE OVERNIGHT. THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY...BUT STORMS SHOULD REMAIN BELOW SEVERE LIMITS. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY TONIGHT AND TOMORROW. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
6 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
A couple of trees were blown down.
A few trees were blown down.
Numerous trees were blown down.
Numerous trees were blown down and a shed was blown onto a house.
Numerous trees and powerlines were blown down.
Heavy rains caused numerous streets to become flooded across the county.
Thunderstorm winds destroyed 2 mobile home extensions on Lake Hall road. These winds also blew down numerous trees and fences across the city. One tree was blown down on a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355858, 5355859, 5355768, 5355857, 5355772, 5355773, 5355856, 5355771, 5355770, 5355769.